Ask The Doctor > Questions & Answers > Allergic reactions like swollen eyes and skin rashes

Allergic reactions like swollen eyes and skin rashes

Patient: Hi doctor, My mom had her knee replacement surgery done 9 months ago. The doctor after the surgery said she has osteoporosis and it is good to give a biphosphate injection. For that she recently was injected with 100 ml of the biphosphate injection onher knees and also was prescribed with calcium phosphate and vitamin D, pregabalin and some anti inflammatory tablets. About 40 hours after she had the injection, she started showing allergic reactions like swollen eyes, severe itchy skin rashes and it isbeen almost 4 days since it was injected, the symptoms never seemed to calm down. Would you be able to tell something about it? Thank you.

 

 

Doctor: Hello, Welcome to Ask The Doctor. We are here to help you.This seems to be allergic reaction to the drugs. This seem s to be from Biphosphonate injection or the anti inflammatory drugs.In such scenario, you should stop the anti-inflammatory drugs immediately. Take her to your doctor. She would require treatment with anti histaminics like Levocetrizine or Avil.In fact, in severe cases, we also sometimes need to give steroids for the same.Most commonly drug reaction occurs with NSAIDs (anti inflammatory) or antibiotics.So, stop the drugs visit your doctor.Till you visit your doctor, you may give her Benadryl or Avil, whatever is available with you.I hope it helps you.If you have any further query, please ask me.Stay Healthy.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment